Hail, Montgomery
- When
- July 23, 1:09 PM EST to 1:12 PM EST
- Where
- Montgomery County, 1.46 mi E of Fonda
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.953, -74.371
Nickel sized hail was reported during a thunderstorm in Fonda.
A warm and humid air mass was in place over the region. A potent storm system was moving across the Upper Great Lakes with a surface cold front across southern Canada.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A warm and humid air mass was in place over the region. A potent storm system was moving across the Upper Great Lakes with a surface cold front across southern Canada. A pre-frontal trough out ahead of this system moved across eastern New York during the afternoon and evening hours. Despite weak wind shear aloft, large amounts of instability and steep lapse rates over the area allowed storms to grow rather tall. Large hail, some as large as 2.50 in diameter, occurred with some storms across parts of eastern New York. In addition, thunderstorm winds produced damage to trees as well. These storms produced a large amount of lightning, which drew a lot of attention from area residents. A lightning strike one mile from North Winfield caused a structure fire, but damages were unknown. Thunderstorm activity waned by the late-night hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 23, 12:54 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 154 PM EDT MON JUL 23 2012 .SYNOPSIS... A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE STORMS COULD BE STRONG OR EVEN SEVERE...ESPECIALLY TONIGHT NORTH AND WEST OF ALBANY. CANADIAN HIGH PRESSURE WILL BUILD TOWARD THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED STRONG THUNDERSTORMS ARE DEVELOPING IN CENTRAL NY WITHIN A BROAD ZONE OF LOW LEVEL WIND DIRECTIONAL CONVERGENCE WITHIN A DEVELOPING PRE FRONTAL TROUGH. SURFACE COLD FRONT AND DEW POINT BOUNDARY IN CANADA SHOULD TRIGGER NEW CONVECTION ALONG THE U.S./CANADA BORDER LATER AND TRACK INTO THE WATCH AREA AS WELL LATER THIS AFTERNOON AND EVENING. SO...IT IS A COMPLICATED SITUATION AND THE WATCH TRIES TO COVER BOTH AREAS OF CONVECTION...THE CURRENT PRE FRONTAL TROUGH AND THE APPROACHING COLD FRONT CURRENTLY IN CANADA. THE CURRENT 16Z KALB SOUNDING IS IN FOR THOSE INTERESTED AND IT IS QUITE UNSTABLE BUT THE SHEAR IS RELATIVELY WEAK. MIDLEVEL LAPSE RATES ARE STEEPENING A LITTLE AND THE SHEAR SHOULD INCREASE THROUGH THE AFTERNOON AND EVENING AS THE LOW LEVEL JET ENERGY INCREASES. CLOUD COVER HAS PERSISTED IN SOUTHERN AREAS THROUGH THE EARLY AFTERNOON SO HAVE ADJUSTED TEMPERATURES THERE. OTHER CHANGES PROMPTED BY THE WATCHBOX. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... THE ACTUAL SURFACE DEW POINT BOUNDARY AND BOUNDARY LAYER THERMAL GRADIENT ARE NOT FORECASTED TO TRACK THROUGH OUR REGION UNTIL TUESDAY. MOST OF THE ENERGY AND FORCING SHOULD BE GONE SO WILL JUST KEEP SLIGHT CHANCES FOR ADDITIONAL SHOWERS/THUNDERSTORMS REGION WIDE TO START THE DAY...TAPERING ANY POPS FROM NORTH AND WEST AS THE AFTERNOON WEARS ON. COLD ADVECTION SPREADS THROUGH THE REGION THROUGH THE DAY TUESDAY...SO PERIODS OF CLOUDS AND SUN...WITH INCREASING SUN LATER IN THE DAY. IT WILL BE STILL BE WARM ON TUESDAY...ESPECIALLY SOUTH OF THE CAPITAL DISTRICT WHERE TEMPERATURES COULD MAKE A RUN AT 90 IN THE MID HUDSON VALLEY. MOST OTHER PLACES WILL TOP OUT IN THE 80S...WITH ONLY 70S ACROSS THE ADIRONDACKS AND PORTIONS OF THE GREENS. DEWPOINTS WILL SLOWLY DROP THROUGH THE 60S...INTO THE 50S NORTH AND WEST OF ALBANY BY DAY/E END. THERE WILL BE A GUSTY BREEZE WHICH WHILE HELPING TO PROMOTE MIXING...SHOULD KEEP IT FROM FEELING UNBEARABLE DOWN IN THE MID HUDSON VALLEY. TUESDAY NIGHT...THE COLD FRONT WILL HAVE SLID SOUTH OF OUR REGION. THERE MIGHT BE A SECONDARY ONE WORKING THROUGH EARLY TUESDAY EVENING WITH LITTLE FANFARE OTHER THAN PERHAPS SOME PATCHY CLOUDS. IT STILL APPEARS THAT THE BOUNDARY LAYER WINDS COULD REMAIN UP MUCH OF THE NIGHT KEEPING A BREEZE GOING WHICH IN TURN...MIGHT PREVENT TEMPERATURES FALLING MORE THAN THEY WOULD HAVE IF THEY WENT CALM. FOR THIS REASON...LEANED WITH THE SLIGHTLY WARMER MAV NOS FOR OVERNIGHT LOWS. A REFRESHING AIR MASS WILL BE IN PLACE ON WEDNESDAY...STILL WITH A BREEZE OUT OF THE NORTHWEST 10 TO 20 MPH. H850 TEMPERATURES LOOK TO COOL TO ABOUT +10C NORTH TO ABOUT +12C SOUTH. WITH GOOD MIXING...WE LOOK FOR HIGH TEMPERATURES TO TOP OUT 80-85 IN VALLEY LOCATIONS...70S HIGHER TERRAIN. THERE SHOULD BE LOTS OF SUNSHINE THAT DAY WITH A FEW FAIR WEATHER CU. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A FAIRLY UNSETTLED LONG TERM PERIOD LOOKS TO BE SHAPING UP...ALTHOUGH THE DETAILS ARE HIGHLY QUESTIONABLE AT THIS TIME. TO BEGIN THURSDAY NIGHT...AN AREA OF LOW PRESSURE WILL LIKELY BE IN THE PROCESS OF MOVING EASTWARD THROUGH OR EAST OF THE AREA. THERE IS GOOD AGREEMENT IN THE MODEL GUIDANCE THAT THIS SYSTEM WILL EXIST...BUT THERE ARE LARGE DIFFERENCES IN TIMING OF THIS FEATURE AND ASSOCIATED RAINFALL. FURTHER DIFFERENCES ARISE FOR FRIDAY...AS A FRONTAL BOUNDARY ASSOCIATED WITH THE LOW MAY STALL ACROSS THE AREA OR POSSIBLY PUSH THROUGH...LEAVING EITHER WET OR DRY CONDITIONS FOR FRIDAY. BASED ON UNCERTAINTY CANNOT GO WITH A DRY FORECAST AND WILL HAVE CHANCE POPS MENTIONED FRIDAY AT THIS TIME. MORE UNSETTLED WEATHER WILL LIKELY OCCUR AT VARIOUS TIMES FRIDAY NIGHT THROUGH THE WEEKEND...AS POSSIBLE MULTIPLE SHORT WAVES MOVE THROUGH THE AREA WITHIN A MEAN TROUGH SETTLING IN OVER THE GREAT LAKES AND NORTHEAST. TIMING THIS FAR OUR DIFFICULT IF NOT IMPOSSIBLE...SO WILL BROADBRUSH CHANCE POPS THROUGH THE WEEKEND. TEMPS COULD END UP BEING COOLER THAN FORECAST IF EXTENDED PERIODS OF CLOUD COVER OCCUR. CHANCES FOR CONVECTION ARE UNCLEAR AT THIS TIME BASED ON UNKNOWN DEGREE OF SUNSHINE/INSTABILITY AND HAVING OUR AREA POSSIBLY LOCATED ON THE COOL SIDE OF ANY EAST-WEST ORIENTED BOUNDARIES. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... A WARM AND HUMID AIR MASS EXISTS ACROSS THE REGION THIS AFTERNOON INTO THE EVENING. A WEAK TROUGH OF LOW PRESSURE MOVING EASTWARD FROM CENTRAL NY WILL TRIGGER SOME ISOLATED TO SCATTERED T-STORMS OVER EAST CENTRAL NY AND WESTERN NEW ENGLAND FROM MID AFTERNOON INTO EARLY EVENING. COVERAGE LOOKS TO BE CELLULAR WITH THIS INITIAL CONVECTION SO WILL ONLY MENTION VCSH AT TERMINALS DUE TO COVERAGE LIMITATIONS...EXCEPT FOR AT KALB WHERE STORMS ARE ALREADY MORE NUMEROUS. WILL HANDLE ANY OTHER CONVECTION THAT AFFECTS TAF SITES WITH AMENDMENTS SHOULD THEY DEVELOP. LATE THIS EVENING INTO THE OVERNIGHT HOURS THERE IS THE POTENTIAL FOR ADDITIONAL AND POSSIBLY MORE WIDESPREAD T-STORMS AS A STRONG DISTURBANCE AND COLD FRONT APPROACH FROM SOUTHEAST CANADA AND THE GREAT LAKES. WILL MENTION PROB30 FOR TSRA AT ALL TERMINALS BEGINNING BETWEEN 03Z-04Z. THERE COULD BE MVFR/IFR CONDITIONS AND GUSTY WINDS WITH ANY T-STORMS EITHER THIS AFTERNOON OR TONIGHT. THE COLD FRONT WILL PUSH THROUGH BY AROUND 12Z-13Z TUESDAY...WITH WINDS INITIALLY SOUTH-SOUTHWEST THROUGH THE NIGHT...SHIFTING TO THE NORTHWEST BEHIND THE FRONT AND INCREASING TO AROUND 10-15 KT WITH HIGHER GUSTS DEVELOPING BY LATE TUESDAY MORNING. OUTLOOK... TUE...MAINLY VFR. CHC MORNING SHRA/TSRA. TUE NGT-WED NGT...VFR. NO SIG WX. THU-SAT...VFR/MVFR. CHC SHRA/TSRA. && .FIRE WEATHER... A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS OUR REGION TODAY...ESPECIALLY THIS AFTERNOON...AND AGAIN LATER THIS EVENING. WHILE NOT QUITE A WET FLAG SITUATION...THESE SHOWERS LOOK TO BRING A QUARTER INCH OR MORE OF RAINFALL TO MUCH OF OUR REGION THROUGH TONIGHT. RH VALUES LOOK TO REMAIN ELEVATED...STARTING OUT 75-90 PERCENT AND ONLY DROPPING TO THE 50 TO 70 PERCENT RANGE...BACK UP TO NEAR 100 PERCENT OVERNIGHT. TUESDAY LOOKS LIKE A MAINLY DRY DAY WITH A GUSTY WESTERLY BREEZE...10 TO 20 MPH...GUSTING AS HIGH AS 30 MPH MOHAWK VALLEY AND HIGHER ELEVATIONS. A SECONDARY COLD FRONT COULD BRING AN ADDITIONAL SHOWER OR THUNDERSTORM ON AN ISOLATED BASIS. AFTERNOON RH VALUES LOOK TO DROP INTO THE MODERATE RANGE...35 TO 50 PERCENT. && .HYDROLOGY... NO MAJOR HYDRO PROBLEMS ARE ANTICIPATED THROUGH MUCH OF THIS WEEK. MORE UNSETTLED WEATHER IS EXPECTED THROUGH TONIGHT AS UPPER LEVEL TROUGH PLUNGES SOUTH FROM CANADA BRINGING THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS. SOME OF THESE COULD CONTAIN LOCALLY HEAVY RAINFALL BUT A WIDESPREAD HEAVY RAIN APPEARS UNLIKELY AT THIS TIME. RIVER BASIN AVERAGES ARE EXPECTED TO BE A HALF TO THREE QUARTERS OF AN INCH THROUGH MONDAY NIGHT...HIGHEST IN OUR NORTHWESTERN AREAS. THIS RAIN MIGHT BRING A MINOR RESPONSE ON SOME OF THE SMALLER RIVERS IN THE ADIRONDACKS BUT THE OVERALL IMPACT WILL BE MINOR. HEAVY DOWNPOURS...ESPECIALLY THIS AFTERNOON...COULD BRING SOME PONDING TO PLACES OF POOR DRAINAGE. AN ADDITIONAL SHOWER OR THUNDERSTORM IS POSSIBLE TUESDAY ON AN ISOLATED BASIS THEN DRY ON WEDNESDAY. AN POTENTIALLY UNSETTLED WEATHER PATTERN LOOKS TO BE SHAPING UP FOR THE END OF THE WEEK AS STRONG STATIONARY FRONT SETS UP TO OUR SOUTH AND PRETTY STRONG IMPULSES LOOK TO RIPPLE ALONG IT. THERE IS A POTENTIAL FOR SOME MUCH NEEDED RAINFALL DURING THIS PERIOD. STAY TUNED. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...HWJIV LONG TERM...JPV AVIATION...JPV FIRE WEATHER...HWJIV HYDROLOGY...NAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 140 PM EDT MON JUL 23 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 140 PM EDT MON JUL 23 2012 ...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND AGAIN TONIGHT. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER. THERE COULD BE A BRIEF PERIOD OF DECREASED COVERAGE OF THUNDERSTORMS FOR A TIME THIS EVENING. HOWEVER A RENEWED THREAT FOR POSSIBLY MORE WIDESPREAD THUNDERSTORMS MAY DEVELOP LATE THIS EVENING INTO THE OVERNIGHT HOURS AHEAD OF A COLD FRONT MOVING EASTWARD FROM THE GREAT LAKES. THOUGH RARE...SOME OF THE THUNDERSTORMS TONIGHT COULD BE SEVERE ESPECIALLY NORTH AND WEST OF THE CAPITAL REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING AREAS... NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
108 PM EDT MON JUL 23 2012
NYZ038-231800-
SOUTHERN HERKIMER NY-
108 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM IN
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 40
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR FRANKFORT...OR OVER ILION...AND MOVING SOUTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
ILION BY 115 PM EDT
MOHAWK AND HERKIMER BY 120 PM EDT
JORDANVILLE BY 135 PM EDT
LITTLE FALLS BY 140 PM EDT
LAT...LON 4313 7511 4309 7480 4288 7481 4288 7483
4289 7487 4287 7488 4299 7519
TIME...MOT...LOC 1708Z 294DEG 16KT 4303 7506
JPVSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EDT MON JUL 23 2012
NYZ038-231830-
SOUTHERN HERKIMER NY-
143 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM IN
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS AROUND 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR WEST WINFIELD...OR ABOUT 14 MILES SOUTHWEST OF ILION...AND
MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
CEDARVILLE BY 155 PM EDT
6 MILES SOUTH OF MOHAWK AND 6 MILES SOUTH OF ILION BY 210 PM EDT
JORDANVILLE AND 7 MILES SOUTH OF HERKIMER BY 215 PM EDT
6 MILES SOUTH OF LITTLE FALLS BY 230 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4305 7484 4288 7482 4289 7487 4284 7488
4283 7494 4290 7509 4285 7514 4285 7521
4286 7522 4292 7521 4303 7522
TIME...MOT...LOC 1743Z 256DEG 22KT 4288 7522
JPVSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 157 PM EDT MON JUL 23 2012 NYZ038-039-082-231845- SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN HERKIMER NY- 157 PM EDT MON JUL 23 2012 ...A STRONG THUNDERSTORM IN FULTON COUNTY IN EASTERN NEW YORK... HERKIMER COUNTY IN EASTERN NEW YORK... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR DOLGEVILLE...OR ABOUT 8 MILES NORTHEAST OF LITTLE FALLS...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... CAROGA LAKE PUBLIC CAMPGROUND AND CAROGA LAKE BY 235 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4317 7436 4303 7438 4307 7478 4318 7481 TIME...MOT...LOC 1757Z 276DEG 17KT 4312 7473 JPV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 205 PM EDT MON JUL 23 2012 NYZ051>053-059-060-231845- WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY- WESTERN COLUMBIA NY-WESTERN RENSSELAER NY- 205 PM EDT MON JUL 23 2012 ...A STRONG THUNDERSTORM IN CENTRAL AND SOUTHEAST ALBANY COUNTY IN EAST CENTRAL NEW YORK... EXTREME NORTHEAST GREENE COUNTY IN EAST CENTRAL NEW YORK... NORTHWEST COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... SOUTHWEST RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF FEURA BUSH...OR ABOUT 9 MILES WEST OF DELMAR...AND MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... FEURA BUSH BY 215 PM EDT SELKIRK BY 230 PM EDT RAVENA BY 235 PM EDT CASTLETON-ON-HUDSON...NEW BALTIMORE AND 7 MILES SOUTHWEST OF EAST GREENBUSH BY 240 PM EDT 7 MILES NORTH OF KINDERHOOK BY 245 PM EDT LAT...LON 4258 7359 4237 7371 4254 7409 4266 7401 TIME...MOT...LOC 1804Z 293DEG 18KT 4258 7398 KL
The Albany radar (KENX), 48 km away, was scanning. The volume nearest the first event began at 18:09 UTC.
9 hail, 6 thunderstorm wind. Local standard time, as filed.
Nickel sized hail was reported during a thunderstorm in Fonda.
Nickel sized hail was reported during a thunderstorm in Fultonville.
Tennis ball sized hail was reported during a thunderstorm in Glen.
Quarter sized hail was reported during a thunderstorm in the Town of New Scotland, just to south of the village of Voorheesville.
Quarter sized hail was reported during a thunderstorm in Richmondville.
Multiple trees were reported down due to thunderstorm winds in New Baltimore.
Multiple trees were reported down due to thunderstorm winds in Greenville.
Multiple trees were reported down due to thunderstorm winds in Athens.
Nickel sized hail was reported during a thunderstorm 1 mile northwest of Linlithgo Mills.
Golf-ball sized (measured) hail was reported during a thunderstorm two miles east-southeast of Inlet.
Penny sized hail was reported during a thunderstorm in Silver Bay.
Numerous trees were reported down due to thunderstorm winds in New Scotland.
Thunderstorm winds reportedly downed a tree, which blocked a road, in the city of Albany.
Penny sized hail was reported during a thunderstorm in Broadalbin.
Multiple trees were reported down due to thunderstorm winds in Ilion.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388568, 388570, 388569, 388571, 388572, 388605, 388606, 388607, 388573, 388574, 388575, 388608, 388610, 388577, 388614.